MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H, HA COATED STEM SIZE 5 LAT; CEMENTLESS FEMORAL STEM

MEDACTA INTERNATIONAL SA AMISTEM H, HA COATED STEM SIZE 5 LAT; CEMENTLESS FEMORAL STEM
Catalog Number 01.18.145
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 07/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information received on 01 august 2017 and includes: the broach 00 has been used before the 0.The broach 0 has been well implanted.Trial reduction performed.Impaction performed with straight stem impactor.On 27 july 2017 the medical affairs director performed a clinical evaluation and commented as follows: the image was checked, there are no evident signs on the stem: the device appears to be just removed, with the blood still present on the surface and with the ha coating totally absorbed, showing a correct osseointegration.From the checked image it is not possible to determine the root cause of the event.On 28 july 2017 the r and d project manager performed a preliminary investigation based on the available image and commented as follows: 5,5 years after primary cementless tha in an elderly man, the stem was found loose.Radiographic signs of loosening and possibly of proximal osteolysis are visible.The stem found distal stability for a certain period of time, according to the radiographical signs, and then the progressive bone loss made it unstable and painful.The reason originating this situation cannot be determined.Progressive stem loosening is a possible complication following tha, described in literature.Batch review performed on 16 august 2017.(b)(4).
 
Event or Problem Description
The patient came in complaining of instability.The surgeon determined that the stem had loosened.The cause of the loosening is unknown.The surgeon revised the stem, head and liner.The surgery was completed successfully.X-rays are available.Explants are not available.

Brand Name
AMISTEM H, HA COATED STEM SIZE 5 LAT
Common Device Name
CEMENTLESS FEMORAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6797195
Report Number3005180920-2017-00444
Device Sequence Number1039589
Product Code LZO
UDI-Device Identifier07630030804212
UDI-Public07630030804212
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2014
Device Catalogue Number01.18.145
Device Lot Number092780
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2017
Initial Report FDA Received Date08/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR